California, 2006High Wind in California, January 28, 2006
January 28, 2006 · NWS MFR · 2 events in 1 county or zone
A High Wind Warning was issued for California zone CAZ081 at 28/0708 PST, effective from 28/0708 to 28/0900 PST. It was expired at 28/0900 PST.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for California zone CAZ081 at 28/0708 PST, effective from 28/0708 to 28/0900 PST. It was expired at 28/0900 PST. The above observations verified the warning, which was issued a bit late.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jan 28, 3:10 AM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 28, 3:10 AM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
310 AM PST SAT JAN 28 2006
.DISCUSSION...THE STORMY WEATHER CONTINUES. A GLIMMER OF HOPE MAY
EXIST MONDAY NIGHT. MODEL GUIDANCE INDICATES THE ONLY SIGNIFICANT
BREAK NEAR TERM IN THE CHANCES FOR PRECIPITATION WILL BE IN THE
MONDAY AFTERNOON TO TUESDAY MORNING TIME FRAME. OTHERWISE...POPS
WILL BE LIKELY TO DEFINITE WEST-SIDE AND CHANCE TO LIKELY EAST-SIDE
AS A SERIES OF STRONG PACIFIC LOW PRESSURE SYSTEMS PUMMEL THE OREGON
AND NORTHERN CALIFORNIA REGION WITH HIGH WINDS AND A WINTRY MIX OF
RAIN AND SNOW.
SATELLITE IMAGERY SHOWS A COLD FRONT JUST OFF THE SOUTHERN OREGON
COAST. IT IS BRINGING STORM-FORCE WINDS TO THE NEAR-COASTAL WATERS
AND HIGH WINDS TO THE HEADLANDS. THE CAPE BLANCO LIGHTHOUSE IS
REPORTING SUSTAINED WINDS OF 75 MPH WITH GUSTS OF 90 TO 95 MPH.
WINDS WILL DECREASE LATER THIS MORNING AS THE COLD FRONT MOVES
ONSHORE...BUT WITH SNOW LEVELS BETWEEN 3000 AND 3500 FEET...THE NEXT
THREAT WILL BE HEAVY SNOW IN THE FOOTHILLS AND MOUNTAINS. SNOW WILL
BE HEAVY AND HIGH WINDS NEAR THE RIDGES MAY CAUSE BLOWING, DRIFTING
SNOW AND OCCASIONAL WHITEOUT CONDITIONS FOR MOUNTAIN PASSES. NEEDLESS
TO SAY...WINTER STORM WARNINGS AND SNOW ADVISORIES REMAIN IN EFFECT
FOR A LARGE PORTION OF THE FORECAST AREA.
PRECIPITATION WILL QUICKLY TAPER TO LIGHT SHOWERS THIS EVENING. THE
WARM FRONT ASSOCIATED WITH ANOTHER STORM SYSTEM WILL APPROACH THE
OREGON COAST SUNDAY MORNING WITH ANOTHER ROUND OF STRONG GUSTY WINDS
FOR THE COASTLINE. THE NAM AND GFS FORECAST MODELS REMAIN IN FAIRLY
GOOD AGREEMENT...AND A BLEND OF THE TWO MODELS WAS EMPLOYED FOR THE
SHORT TERM FORECAST. THE EXTENDED PORTION OF THE FORECAST LOOKS VERY
SIMILAR TO THE SHORT-TERM FORECAST...CLOUDY AND WET.
&&
.AVIATION...STORMY CONDITIONS THROUGH THIS AFTERNOON. LOW CLOUDS AND
REDUCED VISIBILITIES IN MODERATE TO HEAVY RAIN. SNOW ABOVE 3000 FEET.
STRONG WINDS AT THE COAST THIS MORNING. GUSTY WINDS NEAR RIDGES AND
IN VALLEYS TODAY.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY..FLORENCE TO CA BORDER 0-60 NM.
STORM WARNING.........FLORENCE TO CA BORDER 0-60 NM THRU 7 AM.
HIGH SURF ADVISORY....ORZ021/022 THRU SUN AM.
SNOW ADVISORY.........ORZ027/028/029 THRU 3 PM.
HIGH WIND WARNING.....ORZ021/022 THRU 7 AM.
HIGH WIND WATCH.......ORZ021/022 SUNDAY.
WINTER STORM WARNING..ORZ025/030 >3000 FT THRU 3 PM.
CA...SMALL CRAFT ADVISORY..OR BORDER TO PT ST GEORGE 0-60 NM.
STORM WARNING.........OR BORDER TO PT ST GEORGE 0-60 NM THRU 7AM
SNOW ADVISORY.........CAZ083/084 THRU 3 PM SAT.
WINTER STORM WARNING..CAZ080/081/082 > 3500 FT THRU 3 PM.
WIND ADVISORY.........CAZ081 THRU 9 AM.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 27, 5:25 AM PST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
525 AM PST FRI JAN 27 2006
PZZ350-353-356-370-373-376-281423-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
525 AM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TONIGHT
GALE WARNING TONIGHT. SEE PDXCWFMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORZ021-022-281423-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
525 AM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING TONIGHT. SEE PDXNPWMFR FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WARNING THROUGH SATURDAY MORNING. SEE PDXNPWMFR FOR DETAILS
HIGH SURF ADVISORY SATURDAY MORNING THROUGH SUNDAY MORNING SEE
PDXCFWMFR FIR DETAILS.
CAZ080-082-ORZ025-027-029-030-281423-
EASTERN DOUGLAS COUNTY FOOTHILLS-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
SOUTH CENTRAL OREGON CASCADES-SOUTH CENTRAL SISKIYOU COUNTY-
WESTERN SISKIYOU COUNTY-
525 AM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WINTER STORM WARNING SATURDAY. SEE PDXWSWMFR FOR DETAILS
CAZ081-083-084-ORZ028-281423-
CENTRAL SISKIYOU COUNTY-NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
525 AM PST FRI JAN 27 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW ADVISORY SATURDAY. SEE PDXWSWMFR FOR DETAILS.
HESS
High Wind, Central Siskiyou County
- When
- January 28, 4:45 AM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
High Wind, Central Siskiyou County
- When
- January 28, 5:45 AM PST
- Where
- Central Siskiyou County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Washington, January 28 to 30, 2006$330,000 · 2 events
- Tornado in Kansas, January 28, 2006$100,000 · F0 · 1 event
- High Surf in Hawaii, January 28, 200612 events
- Winter Weather in Colorado, January 28 to 29, 20066 events
- Tornadoes and Hail in Kansas, January 28, 2006$5,000 · F0 · 5 events
- Heavy Snow in North Dakota, January 28 to 29, 20065 events
- High Wind in Oregon, January 28, 200688 kt wind · 4 events
- Heavy Snow in Utah, January 28 to 29, 20063 events
- Heavy Snow in Idaho, January 28, 20063 events
- Heavy Snow in Montana, January 28, 20062 events
- Winter Storm in Oregon, January 28, 20062 events
- Cold in Alaska, January 28 to 29, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488923, 5488924.